Hail, Boone
- When
- July 5, 5:38 PM CST
- Where
- Boone County, Omaha
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -93.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 2:45 PM CST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT THU JUL 5 2001 NOT MUCH THUNDERSHOWER ACTIVITY IN ARKANSAS THIS AFTERNOON. WEAK SURFACE TROF THAT MOVED INTO NORTHERN ARKANSAS EARLY THIS MORNING HAS PRETTY WELL DISSIPATED...AND ALONG WITH IT THE THUNDERSHOWERS. SLIGHTLY LOWER DEWPOINTS HAVE MOVED IN FROM THE NORTHEAST AT MID AFTERNOON. WILL CONTINUE SMALL CHANCES FOR THUNDERSTORMS FOR EARLY TONIGHT OVER THE NORTHERN AND CENTRAL SECTIONS...WITH A CHANCE OF THUNDERSTORMS OVER THE SOUTH DUE TO MORE UNSTABLE AIR IN THAT AREA. H5 RIDGE BEGINS TO BUILD IN ON FRIDAY AND CONTINUES THROUGH THE WEEKEND. TEMPERATURES BEGIN TO HEAT UP AS THE RIDGE BUILDS IN. WITH STILL SOME MOISTURE REMAINING...WILL CONTINUE SLIGHT CHANCES FOR AFTERNOON THUNDERSHOWERS THROUGH THE WEEKEND. THEN A BACK DOOR FRONT AFFECTS THE FORECAST AREA ON MONDAY AND TUESDAY WITH A LITTLE BETTER CHANCE OF THUNDERSHOWERS. A LITTLE COOLER AIR EXPECTED BY THE MIDDLE OF NEXT WEEK. NGM MOS MAXIMUMS A LITTLE TOO HIGH FOR FRIDAY...BUT LOOK GOOD FOR SATURDAY. NGM MOS MINIMUMS REASONABLE. WILL HEADLINE AFTERNOON HEAT INDICES NEAR 105 FOR CENTRAL AND SOUTHERN SECTIONS ON FRIDAY AND SATURDAY. (22) .LIT...NONE
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-060300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 142 PM CDT THU JUL 5 2001 ...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF ARKANSAS. THE ATMOSPHERE CONTINUES TO BE UNSTABLE AND AFTERNOON TEMPERATURES WILL CONTINUE CLIMBING INTO THE MID 80S TO LOWER 90S. LOW LEVEL MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER LEVEL SYSTEM WILL APPROACH AND TRIGGER THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY WINDS. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS ARKANSAS MAY BE ACTIVATED LATER TODAY.
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-060300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 146 PM CDT THU JUL 5 2001 ...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF ARKANSAS. THE ATMOSPHERE CONTINUES TO BE UNSTABLE AND AFTERNOON TEMPERATURES WILL CONTINUE CLIMBING INTO THE MID 80S TO LOWER 90S. LOW LEVEL MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER LEVEL SYSTEM WILL APPROACH AND TRIGGER THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY WINDS. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS ARKANSAS MAY BE ACTIV/ATED LATER TODAY. 51
ARZ053-062>069-060400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 405 PM CDT THU JUL 5 2001 ...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER PORTIONS OF SOUTHERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER PORTIONS OF SOUTHERN ARKANSAS. THE ATMOSPHERE CONTINUES TO BE UNSTABLE ACROSS SOUTHERN ARKANSAS. LOW LEVEL MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE DEVELOPMENT OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER LEVEL SYSTEM APPROACHING COULD TRIGGER THE DEVELOPMENT OF THUNDERSTORMS THIS EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY WINDS.h ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS ACROSS ARKANSAS MAY BE ACTIVATED LATER TODAY. 51
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260424.